MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY ORTHOPAEDICS INC US DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760142
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01) gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the operation, it was not possible to install the glenosphere into the metaglene.According to the surgeon and the operating nurse, the installation was done according to the technique.Initially, the glenosphere screw was poorly inserted into the metaglene.When removing it, it was possible to establish that half of the glenosphere screw thread was crushed.As a result, another component was installed.The patient was not injured.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d4 (lot, catalog, expiry date), d10 (concomitant), g4 [pma/ 510(k)], h4, h6 (health effect - impact code).Corrected: d1, d2a, d2b, d4 (primary udi number).Corrected information: the g3.Date received by manufacturer was incorrectly reported within initial medwatch of manufacturer report number 1818910-2025-10954.The correct date is 09-06-2025, which makes the report submission due date to be 09-07-2025.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was a delay of about 30 minutes due to an unsuccessful attempt to install the glenosphere, remove it, and install a new component.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: during the operation, it was not possible to install the glenosphere into the metaglene.According to the surgeon and the operating nurse, the installation was done according to the technique.Initially, the glenosphere screw was poorly inserted into the metaglene.When removing it, it was possible to establish that half of the glenosphere screw thread was crushed.As a result, another component was installed.The patient was not injured.The product is available for return.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment img 0090, img 0089, img 0088.The photo investigation revealed that the dxtend glenosphere std d42 mm was found cross-threaded from the distal portion of the screw.A manufacturing record evaluation was performed for the finished device product code: 130760142 lot number: 5804846 and no non-conformances or manufacturing irregularities were identified.The observed damaged condition suggests that the glenosphere was not properly aligned with the metaglene and excessive or off-axis forces were applied.This would contribute to the difficulty/inability to mate the glenosphere with the mating component following multiple insertion attempts.As per delta xtend¿ reverse shoulder system surgical technique "proper alignment between the glenosphere and metaglene is absolutely essential to avoid cross threading between the components.Proper alignment leads to smooth thread engagement and easy screwing.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components".Although functionality issues of the device cannot be assessed through a photo investigation, due to the damage observed, the difficulty/inability to assemble mating devices can be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the dxtend glenosphere std d42 mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 130760142 lot number: 5804846 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: d4 (expiration date, udi) and h4.

Brand Name
DXTEND GLENOSPHERE STD D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22364763
Report Number1818910-2025-10954
Device Sequence Number15848593
Product Code HSD
UDI-Device Identifier10603295027775
UDI-Public(01)10603295027775(17)291231(10)5804846
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130760142
Device Lot Number5804846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/01/2025
07/28/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/10/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHOULDER LOCKING SCREW; UNKNOWN SHOULDER METAGLENE
Patient SexUnknown